ISSN : 1302-7123 | E-ISSN : 1308-5123
Metformin-Associated Lactic Acidosis Developed as a Result of a Suicidal Attempt [SETB]
SETB. 2020; 54(2): 252-256 | DOI: 10.14744/SEMB.2018.35582

Metformin-Associated Lactic Acidosis Developed as a Result of a Suicidal Attempt

Habibe Zehra Vural, Omer Faruk Koseoglu, Serhat Soylu, Ulku Aygen Turkmen
Department of Anaesthesiology and Reanimation, Gaziosmanpasa Taksim Training and Research Hospital, Istanbul, Turkey

Metformin is a biguanide group drug commonly used in the treatment of Type 2 DM. Even though Metformin- Associated Lactic Acidosis (MALA) is not seen very frequently, MALA has a high mortality rate. This case is presented to draw attention to efficiency of hemodialysis and CVVHDF tin the treatment of MALA.
A 25-year-old female patient was brought to the emergency service with abdominal pain and confusion. In her detailed history, it was learned that she took 100 tablets of metformin (1000 mg per tablet). Hemodialysis initiated because of severe metabolic acidosis, elevation of blood urea and hyperkalemia were seen in laboratory results. After that, patient was intubated because of low Glasgow Coma Scale (GCS: 3) and vasopressor agent were started due to hypotension. In the intensive care unit, blood glucose was seen 44 mg dl-1 and treated with 10% dextrose solution. CVVHDF treatment was started because of anuria and metabolic acidosis. Patient who underwent CVVHDF treatment for 12-days transferred to nephrology service on the 23rd day of the ICU admission with full consciousness and stabilized vitals.
In conclusion, hemodialysis and CVVHDF should be the first treatment methods to be considered in patients with metformin-associated lactic acidosis. Renal replacement therapies, initiated rapidly and maintained for an adequate time period are promising in this high mortality rate cases.

Keywords: Hemodialysis, lactic acidosis; metformin intoxication.

Özkıyım Sonucu Gelişen Metformin İlişkili Laktik Asidoz

Habibe Zehra Vural, Omer Faruk Koseoglu, Serhat Soylu, Ulku Aygen Turkmen
Gaziosmanpaşa Taksim Eğitim ve Araştırma Hastanesi Anestezi ve Reanimasyon Kliniği, İstanbul, Turkey

AMAÇ: Metformin Tip2 DM tedavisinde sık kullanılan biguanid grubu bir ilaçtır. Metformin ilişkili laktik asidoz (MİLA) görülme sıklığı düşük olmakla beraber yüksek mortalite oranları ile birliktedir.Bu olgu MİLA tedavisinde hemodiyaliz ve CVVHDF tedavi etkinliğine dikkat çekmek amacıyla sunulmuştur.
OLGU: 25 yaşında kadın hasta karın ağrısı,şuur bulanıklığı ile acil servise getirilmiştir. Detaylı anamnezinde 100 adet 1000 mg metformin tablet aldığı öğrenilmiştir. Laboratuar tetkiklerinde derin metabolik asidoz,üre kreatinin yüksekliği ve hiperkalemi görülen hastaya acilen hemodiyaliz uygulanmıştır. Sonrasında Glasgow Koma Skalası düşen hasta (GKS: 3) entübe edilmiş ve hipotansif olması nedeniyle vazopressor ajan başlanmıştır. Yoğun bakım ünitesinde kş: 44 mg dl-1 olarak görülmesi üzerine %10 dextrozlu mayi uygulanmıştır. Anüri ve metaboli kasidoz nedeniyle CVVHDF tedavisi başlanmıştır.Yatış süresi boyunca 12 gün CVVHDF tedavisi uygulanan hasta ybü yatışının 23.gününde şuur açık vitalleri stabil olarak nefroloji servisine ekterne edilmiştir.
SONUÇLAR: Sonuç olarak metformin ilişkili laktik asidoz tanısı konulan hastalarda ilk olarak düşünülmesi gereken tedavi yöntemi hemodiyaliz ve CVVHDF olmalıdır. Hızlı başlanılan ve yeterli süre devam edilen renal replasman tedavileri mortalite oranı yüksek olan bu tabloda umut vericidir. (SETB-2018-05-069)

Anahtar Kelimeler: hemodiyaliz, laktik asidoz, metformin intoksikasyonu

Habibe Zehra Vural, Omer Faruk Koseoglu, Serhat Soylu, Ulku Aygen Turkmen. Metformin-Associated Lactic Acidosis Developed as a Result of a Suicidal Attempt. SETB. 2020; 54(2): 252-256

Corresponding Author: Habibe Zehra Vural, Türkiye
LookUs & Online Makale